Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 335, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 20, 2015, 10:48 PM CDT for Butler County, Ohio County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2015, 10:48 PM CDT (03:48 UTC)
- Expired
- Jul 20, 2015, 11:20 PM CDT
- In force
- 32 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Butler County, KY, Ohio County, KY
The radar
The Ft Campbell radar (KHPX), 82 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1631 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 7:29 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jul 20, 7:29 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
829 PM EDT Mon Jul 20 2015
...Forecast Update...
Issued at 825 PM EDT Mon Jul 20 2015
Made some minor tweaks to precip chances and hourly temps/dewpts
overnight. Overall though the forecast was in good shape. The
current line of convection stretching from central IN to southern MO
is progged to push eastward through our area between roughly 9pm to
4am. A few cells have popped up in the Bluegrass region also. With
decent CAPE/DCAPE values over the region and around 30 kts of bulk
shear, storms will pose a damaging wind threat initially. Storms
are beginning to become more clustered in nature to our west with an
increasing risk for training cells and flash flooding. The best
spots for svr convection look to be over south central KY and the
Bluegrass where the best bubbles of instability exist. However,
instability will be waning as we go through the evening hours. Of
greater concern overnight may be the flash flood threat as slow
moving storm clusters move through the area.
.SHORT TERM (Now through Tuesday Night)...
Issued at 315 PM EDT Mon Jul 20 2015
Plenty of debris cloudiness overhead as a result of convection that
affected western Kentucky early this morning. Within the last hour
we have seen storms develop where the old outflow boundary is
interacting with the Cumberland Escarpment, but these storms are
already pushing onto the Plateau as we speak. Main challenge is
timing and impact of the round, or rounds of storms that could
affect mainly central Kentucky through tonight.
Even the hi-res models seem to really be struggling from one run to
the next, so this is quite a low-confidence forecast. A couple of
weak swirls were apparent in visible imagery over southern Illinois
and western Kentucky, but even this juicy environment is not
responding yet. Earlier HRRR runs have seemed to be the only models
with any handle on initial conditions, and have hinted that one
round of convection could come through in the hours just before
sunset, with others keying on the actual front which would arrive
around midnight. Less confident in the SPC slight risk as progged
DCAPE is well out of sync with current analysis, and the effective
source of lift remains unclear. Best chance is from roughly 22Z to
05Z Tue, but not likely to affect that entire time period.
Even with the low-confidence forecast, any storms that do develop
could be prolific rain producers due to high precipitable water and
storm motion parallel to a nearly stationary boundary. Flash Flood
Guidance is quite low especially across the Bluegrass, where 1-hr
FFG is 1.5 inches or less in many places. Therefore will continue
with the Flash Flood Watch until Tuesday morning, but no extension
is planned unless convective trends show themselves more clearly.
Whatever organized storms we see should clear the area around
midnight or not too long after. Wind shift arrives by mid-morning,
but we'll hang on to high dewpoints and chance POPs through the day
as fropa seems to occur in pieces. Mid-level WNW winds picking up to
around 30 kt could support a few strong storms with gusty winds over
east-central KY, but organized SVR potential is farther north and
east as our precip chances will be diminishing as the afternoon
progresses. Chance POPs in the middle of the day will be dropping
off by mid/late afternoon, with only south central KY in a slight
chance for storms for Tue night. Drier air will be filtering in,
with dewpoints dropping into the lower/mid 60s and temps dropping to
the upper 60s/near 70.
.LONG TERM (Wednesday through Monday)...
Issued at 300 PM EDT Mon Jul 20 2015
The synoptic pattern at the start of the long term period will
feature generally northwest flow across the Ohio Valley, as ridging
over the south-central CONUS remains in place. This ridging will
actually build NNE into the region by this weekend, bringing a
return to the hot and humid conditions.
A weak frontal boundary will have pushed into TN at the start of the
long term period. There is some discrepancy in the guidance as to
how far south this boundary will get, which will be the deciding
factor as to whether or not southern KY ends up dry. For now, will
continue with slight chance pops across southern KY Wednesday into
Thursday as impulses riding along this boundary may be enough to
bring precip into the region, but suspect most will end up dry.
Given the majority of the region will be on the northern side of the
front, temperatures and humidity values will be rather comfortable.
Look for highs in the low to mid 80s with dewpoints in the low to
mid 60s, perhaps pushing into the upper 60s over southern KY.
Heading into Friday and through the upcoming weekend, upper-level
ridging will build back into the Ohio Valley which will bring
increasing heat and humidity. The region will still be on the
periphery of the mid-level westerlies/northwesterlies, so cannot
completely rule out thunderstorm chances this weekend. It appears
the best chance for a disturbance to impact the region may come
Saturday night into Sunday, but confidence in that scenario is quite
low and does not warrant any higher mention than just slight chance
to chance POPs (20-30%). Otherwise, it will be hot and humid as
upper-level ridging builds in and 850mb temps rise back to near
20C. Look for highs back in the upper 80s and lower 90s with heat
indices from 95-100 degrees at times.
&&
.AVIATION (00Z TAF Update)...
Updated 720 PM EDT Mon Jul 20 2015
The main TAF updates with this package are delaying the timing of
t-storms this evening and adding an MVFR group for tomorrow
morning. A broken line of convection was firing to our west from
central IN to southern MO as of 23Z. Expect this line to continue
to move east through the evening hours. The latest SPC HRRR has a
good handle on the line so used that model for timing. This should
put the best t-storm chances at SDF/BWG between 2-7Z and at LEX
between 4-9Z respectively. Since it is a broken line and
strength/coverage of storms is expected to wane a bit by late
evening, still went with VCTS at all TAF sites. Will need to amend
with predominant t-storms and reduced flight conditions if the
storms hold together.
After the convection moves through tonight, we should see a period
of MVFR flight conditions before a sfc front moves through between
13-15Z. The front will shift winds from WSW to NW. After the front
passes, low clouds should scour out and lift.
Late in the day tomorrow a second sfc boundary will approach the
region bringing isolated convection. Will include a VCSH to account
for this late in the TAF period. This front will shift winds from
NW to N at the end of the TAF period or just beyond.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH until 8 AM EDT /7 AM CDT/ Tuesday FOR
KYZ029>043-045>049-054>057-065>067-077-078-081-082.
IN...FLASH FLOOD WATCH until 8 AM EDT Tuesday FOR INZ078-079-091-092.
&&
Update.........AMS
Short Term.....RAS
Long Term......KJD
Aviation.......AMSHazardous weather outlook, Jul 20, 7:33 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 833 PM EDT MON JUL 20 2015 INZ078-079-091-092-KYZ029>043-045>049-054>057-065>067-077-078-081- 082-220045- SCOTT IN-JEFFERSON IN-FLOYD IN-CLARK IN-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- MARION KY-BOYLE KY-GARRARD KY-MADISON KY-TAYLOR KY-CASEY KY- LINCOLN KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...NEW ALBANY... JEFFERSONVILLE...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE... LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT... GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...LEBANON...DANVILLE... LANCASTER...RICHMOND...CAMPBELLSVILLE...LIBERTY...STANFORD... COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 833 PM EDT MON JUL 20 2015 /733 PM CDT MON JUL 20 2015/ ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TONIGHT. THE STRONGEST STORMS WILL PRODUCE TORRENTIAL RAINFALL...AND REPEATED STORMS COULD RESULT IN FLASH FLOODING. THEREFORE A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHEAST INDIANA AND PORTIONS OF CENTRAL KENTUCKY. GUSTY OR DAMAGING WINDS WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AS A COLD FRONT DROPS INTO THE REGION. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE BY THE WEEKEND AS ADDITIONAL WEATHER SYSTEMS ROLL IN FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY STRONG WINDS OR FLOODING THROUGH TUESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ076-077-083-084-089-090-KYZ023>028-053-061>064-070>076-220045- ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN- HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY- LARUE KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-LOGAN KY-WARREN KY- SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO... TELL CITY...CORYDON...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...HODGENVILLE... MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...GREENSBURG... RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON 833 PM EDT MON JUL 20 2015 /733 PM CDT MON JUL 20 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE THIS EVENING. SOME OF THE STORMS MAY BE STRONG TO SEVERE WITH DAMAGING WINDS AND TORRENTIAL RAINFALL BEING THE MAIN WEATHER HAZARDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AS A COLD FRONT DROPS INTO THE REGION. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE BY THE WEEKEND AS ADDITIONAL WEATHER SYSTEMS ROLL IN FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY STRONG WINDS OR FLOODING THROUGH TUESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. RAS/KD/AMS
In the hours before
Special weather statement, Jul 20, 8:59 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
859 PM CDT MON JUL 20 2015
KYZ026-210230-
OHIO KY-
859 PM CDT MON JUL 20 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 50 MPH WINDS...
AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF CENTRAL CITY...AND MOVING
EAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
KIRTLEY...
SMALLHOUS...
EQUALITY...
CERALVO AND CENTERTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3736 8713 3738 8710 3746 8710 3743 8680
3725 8687 3721 8690 3727 8699 3732 8699
3736 8703 3736 8707 3732 8711 3733 8714
TIME...MOT...LOC 0159Z 280DEG 20KT 3737 8717
EERSpecial weather statement, Jul 20, 9:09 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
909 PM CDT MON JUL 20 2015
KYZ024-025-027-210240-
BRECKINRIDGE KY-GRAYSON KY-MEADE KY-
909 PM CDT MON JUL 20 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 50 MPH WINDS...
AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF HARDINSBURG...AND MOVING
EAST AT 30 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
HARDINSBURG...
WESTVIEW AND AXTEL...
CAVE SPRING AND SE REE...
MOOK AND MCCOY...
CENTERVIEW AND MADRID...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3793 8651 3784 8611 3780 8614 3779 8616
3759 8628 3758 8627 3751 8631 3766 8663
3774 8666
TIME...MOT...LOC 0209Z 292DEG 24KT 3769 8649
AMSSpecial weather statement, Jul 20, 9:18 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
918 PM CDT MON JUL 20 2015
INZ089-KYZ023>025-210250-
BRECKINRIDGE KY-HANCOCK KY-MEADE KY-PERRY IN-
918 PM CDT MON JUL 20 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 50 MPH WINDS...
AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAWESVILLE...AND MOVING EAST AT 35 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
HAWESVILLE...
BRANDENBURG...
TELL CITY...
DODD AND SKILLMAN...
LAUER AND TOBINSPORT...
HOLT AND HARDINGROVE...
ROME AND AMMONS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3799 8685 3801 8680 3801 8679 3804 8678
3811 8655 3804 8623 3801 8618 3802 8613
3800 8608 3798 8607 3784 8612 3793 8652
3774 8669 3784 8687
TIME...MOT...LOC 0218Z 277DEG 29KT 3792 8674
AMSSpecial weather statement, Jul 20, 10:00 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1100 PM EDT MON JUL 20 2015 INZ090-KYZ024-025-028>030-210330- BRECKINRIDGE KY-BULLITT KY-HARDIN KY-HARRISON IN-JEFFERSON KY-MEADE KY- 1100 PM EDT MON JUL 20 2015 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN... AND 40 MPH WINDS... AT 1057 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BRANDENBURG...AND MOVING NORTHEAST AT 25 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... BRANDENBURG... CORYDON... GLIDAS... ROCK HAVEN AND CENTRAL... LACONIA AND HUGHES LANDING... NEW BOSTON AND PILCHER LANDING... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3824 8609 3797 8576 3778 8616 3799 8640 TIME...MOT...LOC 0300Z 243DEG 21KT 3799 8617 AMS
Special weather statement, Jul 20, 10:11 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1011 PM CDT MON JUL 20 2015 KYZ061-062-071-210340- BUTLER KY-EDMONSON KY-WARREN KY- 1011 PM CDT MON JUL 20 2015 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN... AND 50 MPH WINDS... AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF MORGANTOWN...AND MOVING SOUTHEAST AT 20 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... MORGANTOWN... VINEYARD AND BIG REEDY... RIVERSIDE AND ROUNDHILL... REEDYVILLE AND RICHARDSVILLE... ANNA AND GLENMORE... PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3721 8628 3706 8647 3723 8670 3734 8655 TIME...MOT...LOC 0311Z 309DEG 17KT 3723 8656 EER
Special weather statement, Jul 20, 10:45 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1045 PM CDT MON JUL 20 2015
KYZ061-062-071-210430-
BUTLER KY-EDMONSON KY-WARREN KY-
1045 PM CDT MON JUL 20 2015
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...
AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
BROWNSVILLE TO MORGANTOWN...AND MOVING SOUTHEAST AT 25 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
BROWNSVILLE...
RIVERSIDE AND GUY...
ROCKLAND AND HADLEY...
RHODA AND BENLEO...
BARREN RIVER AND NICK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3722 8671 3724 8636 3710 8607 3708 8607
3706 8608 3703 8665
TIME...MOT...LOC 0346Z 295DEG 21KT 3718 8636 3718 8665
AMSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:42 PM CDT | Special Weather Statement | LMK | Clark | 18 min |
| Jul 20, 8:28 PM CDT | Special Weather Statement | LMK | Ohio | 32 min |
| Jul 20, 8:43 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 32 min |
| Jul 20, 8:59 PM CDT | Special Weather Statement | LMK | Ohio | 31 min |
| Jul 20, 9:09 PM CDT | Special Weather Statement | LMK | Breckinridge | 31 min |
| Jul 20, 9:18 PM CDT | Special Weather Statement | LMK | Hancock, Meade | 32 min |
| Jul 20, 9:26 PM CDT | Areal Flood Advisory | LMK | Breckinridge, Hancock | 3 hr |
| Jul 20, 9:32 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 28 min |
| Jul 20, 10:00 PM CDT | Special Weather Statement | LMK | Meade | 30 min |
| Jul 20, 10:11 PM CDT | Special Weather Statement | LMK | Butler | 29 min |
| Jul 20, 10:45 PM CDT | Special Weather Statement | LMK | Butler | 45 min |
| Jul 20, 11:02 PM CDT | Areal Flood Advisory | LMK | Butler, Ohio | 3 hr |
| Jul 20, 11:16 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Edmonson, Grayson, Ohio, Warren | 29 min |
| Jul 20, 11:29 PM CDT | Areal Flood Advisory | LMK | Edmonson, Warren | 3 hr |
| Jul 20, 11:40 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hardin | 30 min |
| Jul 20, 11:43 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Hart, Warren | 21 min |
| Jul 20, 11:46 PM CDT | Special Weather Statement | LMK | Simpson, Warren | 29 min |
| Jul 20, 11:56 PM CDT | Special Weather Statement | LMK | Fayette, Franklin, Shelby, Woodford | 44 min |
| Jul 21, 12:10 AM CDT | Special Weather Statement | LMK | Hardin, Larue | 30 min |
| Jul 21, 12:38 AM CDT | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Madison | 32 min |
| Jul 21, 12:46 AM CDT | Special Weather Statement | LMK | Casey | 29 min |
| Jul 21, 12:53 AM CDT | Special Weather Statement | LMK | Logan | 32 min |
| Jul 21, 12:57 AM CDT | Areal Flood Advisory | LMK | Garrard, Madison | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.